The Annals of Statistics

All Admissible Linear Estimators of the Vector of Gamma Scale Parameters with Application to Random Effects Models

Roger H. Farrell, Witold Klonecki, and Stefan Zontek

Full-text: Open access

Abstract

The paper is devoted to the problem of simultaneous estimation of scale and natural parameters of the multiparameter gamma distribution under a quadratic loss. The vector of the scale parameters is assumed to range over a certain subset of the Cartesian product $\mathscr{R}^n_+$ of $n$ positive half lines. We identify the class of all linear admissible estimators for the scale parameters and show that all linear estimators of the natural parameters are inadmissible. Since the problem of invariant quadratic estimation of variance components in balanced random effects normal models leads to a problem of linear estimation of parametric functions of gamma scale parameters restricted to subsets of $\mathscr{R}^n_+$ being considered in this paper, some results on admissibility of invariant quadratic estimators of variance components are also established.

Article information

Source
Ann. Statist., Volume 17, Number 1 (1989), 268-281.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176347015

Digital Object Identifier
doi:10.1214/aos/1176347015

Mathematical Reviews number (MathSciNet)
MR981449

Zentralblatt MATH identifier
0671.62014

JSTOR
links.jstor.org

Subjects
Primary: 62C15: Admissibility
Secondary: 62F10: Point estimation

Keywords
Gamma scale and Natural parameters simultaneous estimation squared error loss linear estimators admissibility inadmissibility variance components

Citation

Farrell, Roger H.; Klonecki, Witold; Zontek, Stefan. All Admissible Linear Estimators of the Vector of Gamma Scale Parameters with Application to Random Effects Models. Ann. Statist. 17 (1989), no. 1, 268--281. doi:10.1214/aos/1176347015. https://projecteuclid.org/euclid.aos/1176347015


Export citation